Alert archive / Arkansas / Severe Thunderstorm Warnings in 2003

Severe Thunderstorm Warning 347, NWS Little Rock, AR

July 13, 2003Fulton County, Arkansas

NWS Little Rock, AR issued this severe thunderstorm warning at Jul 13, 2003, 5:11 PM CDT for Fulton County, Arkansas. It was in force for 14 min. No storm report in the archive falls inside the area while it was in force.

The area

The counties it named.

The facts

Issued
Jul 13, 2003, 5:11 PM CDT (22:11 UTC)
Expired
Jul 13, 2003, 5:25 PM CDT
In force
14 min
Issued by
NWS Little Rock, AR
Area
Counties, with a storm outline in the text

County Fulton County, AR

The watch it was issued in

The SPC watch in force over the same counties when this warning went out.

IssuedProductOfficeLasted
Jul 13, 5:10 PM CDTSevere Thunderstorm WatchSPC5 hr

The nearest sounding before it

Springfield, MO (KSGF), launched 12:00Z, 10.2 hours before the alert went out and 186 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Springfield, MO at 12:00Z on 2003-07-13Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 1689 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Springfield, MO at 12:00Z on 2003-07-13The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 116 square meters per square second.193958Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
1689 J/kg
Mixed-layer CIN
-38 J/kg
Mixed-layer LCL
835 m above ground
0-6 km bulk shear
38 kt
0-1 km storm-relative helicity
116 m²/s²
0-3 km storm-relative helicity
181 m²/s²
Significant tornado parameter
1.1
Supercell composite
6.4

Open this sounding in Storm Lab

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Little Rock, AR wrote its last area forecast discussion before this severe thunderstorm warning went out at Jul 13, 3:37 PM CDT, 1 hour 34 minutes earlier.

Area forecast discussion, Jul 13, 3:37 PM CDT, 1 hour 34 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE LITTLE ROCK AR
337 PM CDT SUN JUL 13 2003

SCATTERED THUNDERSTORMS CONTINUE ACROSS MAINLY NORTH AREAS. STRONG
THUNDERSTORMS IN THE NORTH CENTRAL PART OF THE STATE ARE NOW BACK
BUILDING. MESO HIGH IS NOTED IN SOUTHEAST OKLAHOMA.

UPPER RIDGE CONTINUES ACROSS THE WESTERN U.S. A CHANCE OF SHOWERS
AND THUNDERSTORMS STILL EXISTS THIS EVENING OVER THE CENTRAL AND
SOUTH SECTIONS THIS EVENING. WILL KEEP 20 POPS FOR THIS EVENING IN
THE NORTH AND 30 POPS ELSEWHERE. LI/S TO -13 ARE NOTED IN SOUTHERN
ARKANSAS. JUICY DEW POINTS OF 75 EXTEND ALL THE WAY ACROSS THE
EASTERN HALF OF ARKANSAS. MODELS ARE IN GOOD AGREEMENT WITH THE
EXCEPTION OF THE GFS OVERDOING THE MOISTURE. ANOTHER SHORT WAVE
MOVES THROUGH ON MONDAY AND SHOULD MOST AFFECT THE SOUTH SECTIONS.

THE UPPER RIDGE EXPANDS EASTWARD ON TUESDAY AND SHOULD KEEP THE CWFA
DRY. WILL KEEP SLIGHT CHANCES OF SHOWERS AND THUNDERSTORMS IN FOR
WEDNESDAY AND THURSDAY. FRIDAY WILL BE DRY AS THE UPPER HIGH
PRESSURE AREA MOVES EAST. A LOW PRESSURE AREA MOVES OUT OF THE GULF
AND WILL BRING A CHANCE OF SHOWERS AND THUNDERSTORMS TO THE AREA FOR
SUNDAY.

TEMPERATURE TRENDS WILL CONTINUE WITH MAINLY LOWS IN THE 70S AND
HIGHS IN THE LOW TO MID 90S. MODELS ARE IN GOOD AGREEMENT WITH
TEMPERATURES AS WELL.

HRO   68  90  68  89 /  10  10  10  10
LIT   72  93  73  93 /  20  10  10  10
HOT   73  92  71  94 /  20  10  10  10
PBF   73  94  73  95 /  30  10  10  10

.LZK...NONE.

51
Hazardous weather outlook, Jul 13, 2:23 PM CDT, 2 hours 48 minutes before
ARZ003>007-012>016-021>025-030>034-037>047-052>057-062>069-141000-

HAZARDOUS WEATHER OUTLOOK...UPDATED
NATIONAL WEATHER SERVICE LITTLE ROCK AR
223 PM CDT SUN JUL 13 2003

THIS HAZARDOUS WEATHER OUTLOOK IS FOR A LARGE PART OF ARKANSAS.

.DAY ONE...THIS AFTERNOON AND TONIGHT

THERE IS A SLIGHT RISK OF SEVERE THUNDERSTORMS ACROSS MUCH OF
ARKANSAS THROUGH TONIGHT. A STALLED FRONTAL BOUNDARY NEAR THE
ARKANSAS AND MISSOURI BORDER WILL CONTINUE TO MOVE SLOWLY SOUTH THIS
AFTERNOON. MEANWHILE...A NORTHWEST WIND ALOFT WILL DRIVE WEAK
SYSTEMS TOWARD THE REGION FROM THE PLAINS. THE SYSTEMS WILL INTERACT
WITH THE FRONT...RESULTING IN ADDITIONAL CHANCES OF THUNDERSTORMS
OVER ARKANSAS.

SCATTERED THUNDERSTORMS WILL CONTINUE TO FORM THIS AFTERNOON AND
TONIGHT. SOME STRONG TO SEVERE STORMS ARE POSSIBLE...WITH THE MAIN
THREATS BEING LARGE HAIL AND STRONG TO DAMAGING WINDS.

IN ADDITION TO THE SEVERE WEATHER THREAT...THERE IS ALSO THE
POTENTIAL FOR LOCALLY HEAVY RAIN. MOISTURE LEVELS HAVE BEEN SLOWLY
INCREASING IN THE ATMOSPHERE...WHICH WILL MAKE STORMS MORE EFFICIENT
RAIN PRODUCERS.

.DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY

A RIDGE OF HIGH PRESSURE TO THE WEST WILL BUILD ACROSS THE REGION
DURING THE UPCOMING WEEK. THIS WILL CUTOFF THE NORTHWEST WIND ALOFT
AND WILL ALSO CAP THE ATMOSPHERE. THE CAPPING WILL TEND TO LIMIT
THUNDERSTORM DEVELOPMENT. GIVEN THIS...IT APPEARS THE WEATHER IN
ARKANSAS WILL SETTLE INTO A MORE TYPICAL SUMMERTIME PATTERN. THERE
WILL BE ISOLATED TO SCATTERED MOSTLY AFTERNOON AND EVENING SHOWERS
AND THUNDERSTORMS.

TROPICAL STORM CLAUDETTE IS EXPECTED TO REMAIN WELL SOUTH OF
ARKANSAS...AFFECTING THE SOUTH TEXAS COAST OR NORTHERN MEXICO.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION MAY BE REQUIRED THROUGH TONIGHT OVER THE REGION.

44

In the hours before

Local storm report, Jul 13, 1:40 PM CDT, 3 hours 31 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE LITTLE ROCK AR
140 PM CDT SUN JUL 13 2003

TIME(CDT)  .....CITY LOCATION.....STATE   ...EVENT/REMARKS...
           ....COUNTY LOCATION....

1040 AM    1 S OPPELLO               AR   .75 INCH HAIL
07/13/03   CONWAY                         REPORTED BY HAM RADIO
                                          OPERATOR.

44
Special weather statement, Jul 13, 3:50 PM CDT, 1 hour 21 minutes before
ARZ034-045>047-055>057-062>069-132130-

SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE LITTLE ROCK AR
350 PM CDT SUN JUL 13 2003

SEVERE THUNDERSTORM WATCH 736 FOR BRADLEY...CALHOUN...CLEVELAND...
DALLAS...GRANT...JEFFERSON...LONOKE...MONROE...OUACHITA...
PRAIRIE...AND WOODRUFF COUNTIES HAS BEEN CANCELLED.

SEVERE THUNDERSTORM WATCH 736 REMAINS IN EFFECT FOR...ARKANSAS...
DESHA...DREW AND LINCOLN COUNTIES.

44
Special weather statement, Jul 13, 4:06 PM CDT, 1 hour 5 minutes before
ARZ034-045>047-055>057-062>069-132200-

SPECIAL WEATHER STATEMENT...CORRECTED TO CANCEL ADDITIONAL COUNTIES
NATIONAL WEATHER SERVICE LITTLE ROCK AR
406 PM CDT SUN JUL 13 2003

SEVERE THUNDERSTORM WATCH 736 THAT WAS IN EFFECT FOR...ARKANSAS...
BRADLEY...CALHOUN...CLEVELAND...DALLAS...DESHA...DREW...GRANT...
JEFFERSON...LINCOLN...LONOKE...MONROE...OUACHITA...PRAIRIE AND
WOODRUFF COUNTIES...HAS BEEN CANCELLED.

44

The office that day

Everything else NWS Little Rock, AR issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jul 13, 10:22 AM CDTSevere Thunderstorm WarningLZKConway, Perry43 min
Jul 13, 12:38 PM CDTSevere Thunderstorm WarningLZKIndependence, Jackson57 min
Jul 13, 2:01 PM CDTSevere Thunderstorm WarningLZKIndependence, Jackson59 min
Jul 13, 3:35 PM CDTSevere Thunderstorm WarningLZKIndependence, Sharp45 min
Jul 13, 4:12 PM CDTSevere Thunderstorm WarningLZKBaxter, Fulton58 min
Jul 13, 4:18 PM CDTSevere Thunderstorm WarningLZKIzard27 min
Jul 13, 4:20 PM CDTSevere Thunderstorm WarningLZKIndependence, Sharp60 min
Jul 13, 4:45 PM CDTSevere Thunderstorm WarningLZKIzard60 min
Jul 13, 5:20 PM CDTSevere Thunderstorm WarningLZKIndependence, Sharp60 min
Jul 13, 5:26 PM CDTSevere Thunderstorm WarningLZKFulton44 min

Nearby

Severe Thunderstorm Warnings in Arkansas, 2003Every severe thunderstorm warning in 2003

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive.